MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE® DUALMESH® PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE® DUALMESH® PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC
Model Number 1DLMCPH02
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.
 
Event or Problem Description
It was reported to gore that the patient underwent open right spigelian hernia repair on (b)(6) 2003 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2007, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: mesh was balled up and removed.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Updated results code.Conclusion code remains unchanged.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: ??/??/??: [missing record: record for operative report for ¿spigelian hernia repair of the left¿ was not provided.] (b)(6) 2023: (b)(6) medical center.(b)(6).Operative report.Preoperative diagnosis: right spigelian hernia.Postoperative diagnosis: right spigelian hernia.Operation performed: repair of right spigelian hernia with mesh.Anesthesia: general endotracheal anesthesia.Anesthesiologist: james cormack, md.Indications: the patient is a 39-year-old woman status post spigelian hernia repair of the left who has now developed the same on the right.Technique: ¿the patient was brought to the operating room and identified as dr.Susan beltz.She was placed on the table in the supine position.After adequate general anesthesia was induced by dr.(b)(6) the patient was prepped and draped in a sterile fashion.An incision was then made over the area of the hernia that had been marked with the patient awake.Electrocautery was used to dissect to the level of the anterior fascia.The anterior fascia was opened and i was able to separate the muscle fibers and then see that there was moderate sized bulge in the hernia sac.I palpated her anterior abdominal wall from intraperitoneally and i then placed a piece of small dual mesh.This was sewn in place with four interrupted #1 prolene sutures and reapproximated the tissue #1 prolene.The anterior fascia was approximated with four interrupted and buried #1 prolene sutures.The subcutaneous tissues were approximated with 3-0 vicryl and the skin incisions were approximated with 4-0 monocryl in subcuticular fashion.The wounds were washed and dried.Steri-strips were applied.Sterile dressing was applied.The patient was extubated and taken to the pacu in stable condition.¿ (b)(6) 2023: (b)(6) medical center.Intra operative record.Implant sticker.Dualmesh plus antimicrobial.Lot: 02133912.Item: 1dlmcph02.The records confirm a gore® dualmesh® plus biomaterial with holes (1dlmcph02/02133912) was implanted during the procedure.(b)(6) 2017: (b)(6) health system.(b)(6).Operative report.Assistant: welton.Preoperative diagnosis: abdominal wall pain, right upper quadrant.Postoperative diagnosis: same, meshoma.Operation: diagnostic laparoscopy, removal of abdominal wall mesh.Estimated blood loss: min.Drains: none.Infection: no.Specimens: mesh for culture (no obviously infected).Complications not inherent to procedure: none.Findings: at exploration i found a balled up goretex mesh in the area of prior hernia repair.The mesh was fixed to the abdominal wall with prolene stitches.Both the mesh and the prolene stitches were excised.After removal there was no obvious hernia defect noted.Procedure: ¿the patient was admitted through surgical day care and brought to the operating room.After administration of general anesthesia with endotracheal intubation, the patient was positioned supine, and the abdomen was prepped and draped in the usual, sterile fashion.I gained access to the abdominal cavity with an 11-mm optiview port in the left upper quadrant.Pneumoperitoneum was established to 15 mmhg and the laparoscope reinserted.Initial inspection showed no evidence of any visceral injury.There were numerous omental adhesions which i navigated through to gain visualization of the lower abdomen.Under laparoscopic visualization, 3 other 5 mm ports were placed in the lower abdomen.I proceeded with laparoscopic lysis of omental adhesions (there were no visceral adhesions).Attached to the right lateral aspect of the falciform ligament and covered with omentum was a goretex meshoma.This was cleared of adherent tissue the dissected off the underside of the abdominal wall, including cutting prolene stitches that affixed it.Subsequently the prolene stitches were removed (the intra-abdominal portion).The abdominal wall was carefully inspected and no defect was noted so no new mesh was placed.Hemostasis was assured and ports removed under laparoscopic visualization with no bleeding noted.Skin incisions were closed with monocryl stitches.¿ disposition: to pacu stable.(b)(6) 2017: [missing records: a pathology report detailing analysis of the device removed during the (b)(6) 2017 procedure was not provided.A culture report detailing analysis of the specimens collected during the (b)(6) 2017 procedure was not provided.] a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® dualmesh® plus biomaterial with holes use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g04088: membrane.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ medical records that indicate mesh ¿movement¿ or that the device lost anchorage may be a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.Section c1: name: plus antimicrobial product coating; manufacturer/compounder: w.L.Gore & associates, inc.; lot number: 02133912.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® PLUS BIOMATERIAL WITH HOLES
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
megan reigh
9285263030
MDR Report Key9135557
Report Number2017233-2019-00960
Device Sequence Number11559773
Product Code FTL
UDI-Device Identifier00733132601226
UDI-Public00733132601226
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2017
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2005
Device Model Number1DLMCPH02
Device Catalogue Number1DLMCPH02
Device Lot Number02133912
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/23/2019
12/18/2019
06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR
Patient SexFemale